MAUDE Adverse Event Report: CEPHEID CEPHEID XPERT MTB/RIF; XPERT MTB/RIF ASSAY

CEPHEID CEPHEID XPERT MTB/RIF; XPERT MTB/RIF ASSAY
Catalog Number GXMTB/RIF-US-10
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Us customer contacted cepheid on (b)(6) 2024 to report a questionable negative result using xpert mtb/rif.Collection 1: on (b)(6) 2024, an induced sputum sample was collected.Sputum sediment was tested per pi on xpert mtb/rif on (b)(6) 2024, which resulted in mtb not detected.This was reported to the physician.Afb smear was positive.M.Tuberculosis identified from culture.Collection 2: on (b)(6) 2024, an induced sputum sample was collected.Sputum sediment was tested per pi on xpert mtb/rif on (b)(6) 2024, which resulted in mtb not detected.This was reported to the physician.Afb smear was negative.M.Tuberculosis identified from culture.Collection 3: on (b)(6) 2024, an induced sputum sample was collected.Sputum sediment was tested per pi on xpert mtb/rif on (b)(6) 2024, which resulted in mtb not detected.This was reported to the physician.Afb smear was negative.M.Tuberculosis identified from culture.Collection 4: on (b)(6) 2024 an induced sputum sample was collected.Sputum sediment was tested per pi on xpert mtb/rif on (b)(6) 2024, which resulted in mtb not detected.This was reported to the physician.Afb smear was negative.M.Tuberculosis was not identified from culture.Collection 5: on (b)(6) 2024 an induced sputum sample was collected.Sputum sediment was tested per pi on xpert mtb/rif on (b)(6) 2024, which resulted in mtb not detected.This was reported to the physician.Afb smear was negative.M.Tuberculosis was not identified from culture.Customer followed kent and kubica method for decontamination and concentration.Nalc/naoh method was used at a final concentration of 1.5% of naoh.Samples were refrigerated prior to testing.Customer does not know when treatment was started.Possibly after mtb culture report, samples at some point collected after patient started treatment and is off label use.Customer didn't perform any other tests on the samples besides afb and culture.In section b1, b2 and h1, we have catagorized this incident as a serious injury and adverse event, however cepheid has not yet confirmed that there was an adverse event or malfunction.Currently, there is no confirmation of malfunction and no report of serious injury.However, the investigation is ongoing.Additional information regarding likely root cause will be provided in a follow up report once the investigation has been completed.
 
Event or Problem Description
Us customer contacted cepheid on (b)(6) 2024 to report a questionable negative result using xpert mtb/rif.Collection 1: on (b)(6) 2024, an induced sputum sample was collected.Sputum sediment was tested per pi on xpert mtb/rif on (b)(6) 2024, which resulted in mtb not detected.This was reported to the physician.Afb smear was positive.M.Tuberculosis identified from culture.Collection 2: on (b)(6) 2024, an induced sputum sample was collected.Sputum sediment was tested per pi on xpert mtb/rif on (b)(6) 2024, which resulted in mtb not detected.This was reported to the physician.Afb smear was negative.M.Tuberculosis identified from culture.Collection 3: on (b)(6) 2024, an induced sputum sample was collected.Sputum sediment was tested per pi on xpert mtb/rif on (b)(6) 2024, which resulted in mtb not detected.This was reported to the physician.Afb smear was negative.M.Tuberculosis identified from culture.Collection 4: on (b)(6) 2024 an induced sputum sample was collected.Sputum sediment was tested per pi on xpert mtb/rif on (b)(6) 2024, which resulted in mtb not detected.This was reported to the physician.Afb smear was negative.M.Tuberculosis was not identified from culture.Collection 5: on (b)(6) 2024 an induced sputum sample was collected.Sputum sediment was tested per pi on xpert mtb/rif on (b)(6) 2024, which resulted in mtb not detected.This was reported to the physician.Afb smear was negative.M.Tuberculosis was not identified from culture.Customer followed kent and kubica method for decontamination and concentration.Nalc/naoh method was used at a final concentration of 1.5% of naoh.Samples were refrigerated prior to testing.Customer does not know when treatment was started.Possibly after mtb culture report, samples at some point collected after patient started treatment and is off label use.Customer didn't perform any other tests on the samples besides afb and culture.
 
Additional Manufacturer Narrative
The following patient information was provided from tb control to cepheid.The patient is a 51-year-old male, born in vietnam.Patient has chronic hbv and is on entecavir.Patient also has history of diabetes mellitus and hyperlipidemia.The patient experienced exposure to his mother who was infectious with tb disease.Cxr had very subtle abnormalities.Positive serum quantiferon gold.3 sputa collected in may and all mtb/rif negative, all culture positive, first was 1+ smear.Tb therapy was not started until (b)(6) 2024, when first may specimen was culture positive.Per tb control, this likely resulted in exposure of the community to infectious tb with possible transmission.The patient reported to be symptomatic and per tb control, it seems unlikely, as far as they can tell, that suffered morbidity due to the several-week delay in the initiation of tb chemotherapy for active pulmonary tb disease.The clinician is not available for discussion and the clinical information provided was by the program doctor at la county tb control.In attempt to perform further analysis, we were unable to retrieve the files from the customer.To date, review of cepheid's complaint data and internal control data for release of this lot show no indication of lot or systemic malfunction.The root cause in this case is inconclusive.Currently, there is no confirmation of malfunction and no report of serious injury.Additional follow-up: at cepheid's request, the customer tested two isolates from this patient, and both were mtb detected, rif resistance not detected.This suggests that the false negative result was not due to something intrinsic to the strain of tb such as sequence diversity.Section h6 investigation findings and investigations conclusions, health effect clinical and health effect impact codes have been updated to reflect the outcome of the investigation.

Brand Name
CEPHEID XPERT MTB/RIF
Common Device Name
XPERT MTB/RIF ASSAY
Manufacturer (Section D)
CEPHEID
904 e caribbean dr
sunnyvale CA 94089
Manufacturer (Section G)
CEPHEID
904 e caribbean dr
sunnyvale CA 94089
Manufacturer Contact
somesh lalithraj
904 e caribbean dr
sunnyvale, CA 94089
4085488951
MDR Report Key20045223
Report Number3004530258-2024-00013
Device Sequence Number7955632
Product Code PEU
UDI-Device Identifier07332940000912
UDI-Public07332940000912
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
DEN130032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2025
Device Catalogue NumberGXMTB/RIF-US-10
Device Lot Number1001416984
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown